Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 24, 2005, 3:32 PM CDT for Garland County, Perry County, Saline County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 3:32 PM CDT (20:32 UTC)
- Expired
- Sep 24, 2005, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Garland County, AR, Perry County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 49 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 242032 TORLZK ARC051-105-125-242115- /O.NEW.KLZK.TO.W.0007.050924T2032Z-050924T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 332 PM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN GARLAND COUNTY IN CENTRAL ARKANSAS CENTRAL PERRY COUNTY IN CENTRAL ARKANSAS SALINE COUNTY IN CENTRAL ARKANSAS * UNTIL 415 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHEAST OF BENTON...MOVING NORTHWEST AT 55 MPH. * THE TORNADO WILL BE NEAR... HASKELL...BRYANT AROUND 335 PM CDT BENTON AROUND 340 PM CDT && IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3442 9256 3456 9240 3501 9294 3476 9322 $$ 44
1 follow-up statement
000 WWUS54 KLZK 242051 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT SAT SEP 24 2005 ARC051-105-125-242115- /O.CON.KLZK.TO.W.0007.000000T0000Z-050924T2115Z/ GARLAND AR-SALINE AR-PERRY AR- 350 PM CDT SAT SEP 24 2005 ...A TORNADO WARNING CONTINUES UNTIL 415 PM CDT FOR CENTRAL PERRY... SALINE AND NORTHEASTERN GARLAND COUNTIES... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A TORNADO NEAR BENTON...MOVING NORTHWEST AT 55 MPH. LOCATIONS IN THE WARNING INCLUDE BENTON...BRYANT AND JESSIEVILLE. THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3449 9261 3461 9247 3501 9294 3476 9322 $$ 44
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 24, 4:33 AM CDT, 10 hours 59 minutes earlier.
Area forecast discussion, Sep 24, 4:33 AM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 433 AM CDT SAT SEP 24 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT NAM SOLUTION HAS RITA MOVING NORTH INTO NORTHEAST TEXAS THROUGH 12Z SUNDAY. THEN THE LOW WEAKENS AND OPENS UP BY 00Z MONDAY...WITH UPPER RIDGE REBUILDING FROM THE WEST. IN THE MEANTIME...A SHORT WAVE MOVES ACROSS THE NORTHERN PART OF THE COUNTRY PUSHING A COLD FRONT THROUGH THE STATE ON MONDAY. DRY AIR WILL FILTER INTO THE STATE MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER CONDITIONS WILL ACCOMPANY THE FRONTAL PASSAGE. IN THE SHORT TERM...RITA WILL BRING HEAVY RAINS TO SOUTHWEST ARKANSAS TONIGHT AND SUNDAY...SO A FLASH FLOOD WATCH WILL BE IN ORDER FOR THAT AREA. && .LONG TERM...WEDNESDAY THROUGH FRIDAY MOISTURE WITH RITA SHUNTED TO EAST BY FRONT TOWARD THE END OF THE SHORT TERM. NORTHWEST FLOW ALOFT WILL BRING YET ANOTHER FRONT INTO THE REGION FROM THE PLAINS WEDNESDAY/THURSDAY. MOISTURE LACKING...SO ONLY SLIGHT CHANCE OF PRECIPITATION IN THE FORECAST. FRONT WILL BRING REINFORCING SHOT OF COOLER AIR...KEEPING TEMPERATURES SEASONAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 82 70 80 69 / 70 70 70 70 HARRISON AR 84 65 78 64 / 30 40 50 30 HOT SPRINGS AR 81 71 80 70 / 70 70 80 60 PINE BLUFF AR 81 72 80 71 / 70 80 80 70 MOUNTAIN HOME AR 84 65 78 64 / 30 40 50 40 MONTICELLO AR 80 75 81 74 / 70 90 90 70 SEARCY AR 83 69 79 68 / 60 60 70 70 MOUNT IDA AR 81 70 79 69 / 70 70 70 50 RUSSELLVILLE AR 83 68 79 67 / 60 60 70 50 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR ARZ040- ARZ041-ARZ042-ARZ052-ARZ053-ARZ054-ARZ062-ARZ066-ARZ067-ARZ068. && SHORT TERM...32 / LONG TERM....46
Hazardous weather outlook, Sep 24, 11:35 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 AM CDT SAT SEP 24 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1135 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD THROUGH TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL GRADUALLY OVERSPREAD ARKANSAS TODAY AND TONIGHT...WITH RAIN BECOMING WIDESPREAD. RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS SOUTHWEST SECTIONS OF THE STATE. BY SUNDAY MORNING...MUCH OF THE SOUTHWEST WILL HAVE RECEIVED OVER 3 INCHES OF PRECIPITATION. A FLASH FLOOD WATCH HAS BEEN POSTED FOR SOUTHWEST ARKANSAS TONIGHT...WITH THE WATCH COVERING AREAS SOUTH AND WEST OF MENA...HOT SPRINGS...FORDYCE AND WARREN. SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS... ISOLATED TORNADOES WILL BE POSSIBLE BY TONIGHT IN THE SOUTHERN COUNTIES...MAINLY SOUTH OF ARKADELPHIA AND STAR CITY LINE. CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS CENTRAL AND SOUTHERN ARKANSAS TODAY AND TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS AREAS FROM MENA...TO ARKADELPHIA...TO STAR CITY. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH FLOOD WATCH WILL CONTINUE IN SOUTHWEST ARKANSAS FOR THE POSSIBILITY OF EXCESSIVE RAINFALL. THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 12 INCHES IN PARTS OF SOUTHWEST ARKANSAS...WITH 6 TO 10 INCH AMOUNTS COMMON. TOWARD CENTRAL ARKANSAS...3 TO 6 INCH AMOUNTS MAY OCCUR...WITH 1 TO 3 INCHES IN PARTS OF THE NORTH AND EAST. SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY... MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED TORNADOES MAY BE SPAWNED. IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO THROUGH...WOULD BE FOLLOWED BY COOL AND DRY AIR. YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY. MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE FORECAST. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS LATER TODAY AND TONIGHT...WITH THE POSSIBILITY OF ISOLATED TORNADOES. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 12:49 PM CDT | Tornado Warning | LZK | Bradley, Cleveland, Drew | 41 min |
| Sep 24, 2:34 PM CDT | Tornado Warning | LZK | Desha | 26 min |
| Sep 24, 2:59 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Lincoln | 46 min |
| Sep 24, 5:41 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 34 min |
| Sep 24, 5:59 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski | 46 min |
| Sep 24, 6:27 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 63 min |
| Sep 24, 6:56 PM CDT | Tornado Warning | LZK | Prairie, White | 49 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.